Open Access
Translator Disclaimer
January 2002 Right Inverses of Nonsymmetric Lévy Processes
Matthias Winkel
Ann. Probab. 30(1): 382-415 (January 2002). DOI: 10.1214/aop/1020107772

Abstract

We analyze the existence and properties of right inverses $K$ for nonsymmetric Lévy processes $X$, extending recent work of Evans in the symmetric setting. First, both $X$ and $-X$ have right inverses if and only if $X$ is recurrent and has a nontrivial Gaussian component. Our main result is then a description of the excursion measure $n^Z$ of the strong Markov process $Z=X-L$ (reflected process) where $L_t=\inf\{x>0:K_x>t\}$. Specifically, $n^Z$ is essentially the restriction of $n^X$ to the ``excursions starting negative.'' Second, when only asking for right inverses of $X$, a certain ``strength of asymmetry'' is needed. Millar's notion of creeping turns out necessary but not sufficient for the existence of right inverses. We analyze this both in the bounded and unbounded variation case with a particular emphasis on results in terms of the Lévy–Khintchine characteristics.

Citation

Download Citation

Matthias Winkel. "Right Inverses of Nonsymmetric Lévy Processes." Ann. Probab. 30 (1) 382 - 415, January 2002. https://doi.org/10.1214/aop/1020107772

Information

Published: January 2002
First available in Project Euclid: 29 April 2002

zbMATH: 1040.60040
MathSciNet: MR1894112
Digital Object Identifier: 10.1214/aop/1020107772

Subjects:
Primary: 60G51
Secondary: 60J25, 60J45

Rights: Copyright © 2002 Institute of Mathematical Statistics

JOURNAL ARTICLE
34 PAGES


SHARE
Vol.30 • No. 1 • January 2002
Back to Top